My daughter takes Synthroid (thyroxine) for hypothyroidism and has become very emotional and hyper. Is this normal behavior?

No. Kids who are treated for profound hypothyroidism can exhibit some symptoms of what seems like hyperactivity as their body gets used to being back on track. However, if a child has been hypothyroid long enough, problems like learning disability or adhd may exist already, but unmasked with treatment for hypothyroidism. Please speak to your child's doctor about this.
Could be hormone XS. Definitively need a check up to make sure the dose is right.
Could be hormone XS. The hypothyroid patient may go thru periods when their daily dose does not match their needs. Too much may cause increased emotional lability, declining school performance, tremors, difficulty sleeping, etc. I would get with your doctor & check a blood level to see if it is high. Meds can be adjusted if appropriate. If this is not the case other issues should be explored.

Related Questions

I'm on 50mcg Synthroid (thyroxine) for hypothyroid, how long can I expect to take it before my thyroid levels are normal again?

6-8 weeks. We usually recheck thyroid function tests within 6-8 weeks after starting or changing doses for levothyroxine. Read more...
4-6 weeks. The medicine begins working immediately. We usually like to recheck your lab levels 4-6 weeks after starting medicine, at a minimum. Read more...

I take Synthroid (thyroxine) every morning for hypothyroidism. I normally have a soy protein drink every morning. Can the soy interfere with my synthroid (thyroxine)?

Yes it may interfere. Almost everything interferes with absorption of thyroid. If you have been drinking the soy drink with the thyroid, but your doctor thinks the levels look good then don't change what you are doing. However, if you are just beginning synthroid (thyroxine) therapy, wait about 1&1/2 hours after taking the synthroid (thyroxine) before drinking the soy drink. Read more...

My wife had graves disease but is now hypothyroid. Synthroid (thyroxine) has helped her, but she feels itchy and a bit hyper. She only started two weeks ago. Should she take less?

Less Synthroid (thyroxine). You should consult your physician regarding the dose of your medication synthroid (thyroxine). You are probably taking higher dose of medication than needed .The dose of synthroid (thyroxine) need to be decreased and you should get your TSH level checked. Make an appointment today. Read more...
NOT NECESSARILY. There are different two issues. Her itching is due to antithyroid antibodies and is best treated by increasing the dose of synthroid (thyroxine). That said, she should consider switching to armour thyroid, taken in divided doses, which should make her feel less hyper. Pls follow her pulse rate and basal body temperatures and see if she has hand tremors. These are most helpful in determining proper dosage. Read more...
Probably. Sounds like she may need to be on less synthroid, (thyroxine) but she should make an appointment with her physician first who can check blood levels and talk to her about her symptoms. Read more...